# SDR CA190506007

- Difficulty date: May 6, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bombdr DHC8400
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Nut
- Part number: MS21042
- Condition: Corroded
- Location: Door
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DHC-8-400 TRANSLATING DOORS - DOOR STOP- HARDWARE CORROSION - POST SB 84-52-67, AN OPTION ALLOWED THE USE OF MS 21042 NUTS TO REPLACE CORRODED ANCHOR NUTS. MS 21042 NUTS ARE CONSIDERED AS SUSCEPTIBLE TO HYDROGEN EMBRITTLEMENT PER SEVERAL SAFETY ALERTS FROM AIRWORTHINESS AUTHORITIES AROUND THE WORLD, INCLUDING TC (REFERENCE CASA 2013-04). THE USE OF MS 21042 NUT ON DOOR STOPS IS CONSIDERED A CRITICAL APPLICATION OF THE NUT.  SB 84-52-67 HAS BEEN SUPERSEDED BY SB 84-52-80/80/82 WHERE THE SUPERSEDING SB`S NO LONGER USE THE MS21042 NUT. OPERATORS THAT HAVE CONDUCTED SB 84-52-67 BUT HAVE NOT CONDUCTED SB 84-52-80/81/82 ARE AT INCREASED RISK OF FAILURE OF THE NUTS DUE TO POTENTIAL HYDROGEN EMBRITTLEMENT.  ++X++ (TC# 20190506007)
